3,128 research outputs found

    Commuting involution graphs for [(A)\tilde]n

    Get PDF
    In this article we consider the commuting graphs of involution conjugacy classes in the affine Weyl group A~n. We show that where the graph is connected the diameter is at most 6. MSC(2000): 20F55, 05C25, 20D60

    A note on maximal length elements in conjugacy classes of finite coxeter groups

    Get PDF
    The maximal lengths of elements in each of the conjugacy classes of Coxeter groups of types BnB_n, DnD_n and E6E_6 are determined. Additionally, representative elements are given that attain these maximal lengths

    The case of equality in the Livingstone-Wagner Theorem

    Get PDF
    Let G be a permutation group acting on a set Ω of size n∈ℕ and let 1≤k<(n−1)/2. Livingstone and Wagner proved that the number of orbits of G on k-subsets of Ω is less than or equal to the number of orbits on (k+1)-subsets. We investigate the cases when equality occurs

    Zero excess and minimal length in finite coxeter groups

    Get PDF
    Let \mathcal{W} be the set of strongly real elements of W, a Coxeter group. Then for wWw \in \mathcal{W}, e(w)e(w), the excess of w, is defined by e(w) = \min min \{l(x)+l(y) - l(w)| w = xy; x^2 = y^2 =1}. When WW is finite we may also define E(w), the reflection excess of ww. The main result established here is that if WW is finite and XX is a WW-conjugacy class, then there exists wXw \in X such that ww has minimal length in XX and e(w)=0=E(w)e(w) = 0 = E(w)

    A note on commuting graphs for symmetric groups

    Get PDF
    The commuting graph C(G;X) , where G is a group and X a subset of G, has X as its vertex set with two distinct elements of X joined by an edge when they commute in G. Here the diameter and disc structure of C(G;X) is investigated when G is the symmetric group and X a conjugacy class of G

    Groups whose locally maximal product-free sets are complete

    Get PDF
    Let G be a finite group and S a subset of G. Then S is product-free if S ∩ SS = ∅, and complete if G∗ ⊆ S ∪ SS. A product-free set is locally maximal if it is not contained in a strictly larger product-free set. If S is product-free and complete then S is locally maximal, but the converse does not necessarily hold. Street and Whitehead [J. Combin. Theory Ser. A 17 (1974), 219–226] defined a group G as filled if every locally maximal product-free set S in G is complete (the term comes from their use of the phrase ‘S fills G’ to mean S is complete). They classified all abelian filled groups, and conjectured that the finite dihedral group of order 2n is not filled when n = 6k +1 (k ≥ 1). The conjecture was disproved by two of the current authors [C.S. Anabanti and S.B. Hart, Australas. J. Combin. 63 (3) (2015), 385–398], where we also classified the filled groups of odd order. In this paper we classify filled dihedral groups, filled nilpotent groups and filled groups of order 2n p where p is an odd prime. We use these results to determine all filled groups of order up to 2000
    corecore